Bifurcation analysis of modified Leslie-Gower predator-prey model with Michaelis-Menten type prey harvesting. (English) Zbl 1259.34035

The paper treats a predator-prey model representing a modified version of Leslie-Gower with Holling-type II functional response, which has already been analyzed previously by several researchers. In particular, the authors also consider prey harvesting of Michaelis-Menten type. The resulting planar vector field in dimensionless form depends on six positive parameters and has up to two equilibria in the open positive quadrant as well as on the positive axes outside the origin. The authors present a detailed analysis of the behavior of this model and thoroughly investigate the possible bifurcations, i.e., saddle-node, transcritical, Hopf, and Bogdanov-Takens bifurcation, the latter one being realized by a series of analytic transformations and making also use of the Malgrange Preparation theorem. Exhaustive numerical simulations suggest some further phenomena such as homoclinic loops and separatrices.


34C60 Qualitative investigation and simulation of ordinary differential equation models
92D25 Population dynamics (general)
34C05 Topological structure of integral curves, singular points, limit cycles of ordinary differential equations
34C23 Bifurcation theory for ordinary differential equations
34C37 Homoclinic and heteroclinic solutions to ordinary differential equations
Full Text: DOI


[1] Clark, C. W., Mathematical Bioeconomics: the Optimal Management of Renewable Resources (1976), Wiley: Wiley New York · Zbl 0364.90002
[2] Srinivasu, P. D.N., Bioeconomics of a renewable resource in presence of a predator, Nonlinear Anal. RWA, 2, 497-506 (2001) · Zbl 1011.92050
[3] Murdoch, W.; Briggs, C.; Nisbet, R., Consumer-Resource Dynamics (2003), Princeton University Press: Princeton University Press New York
[4] Rosenzweig, M. L.; MacArthur, R. H., Graphical representation and stability conditions of predator-prey interactions, Am. Naturalist, 97, 209 (1963)
[5] Vos, M.; Kooi, B. W.; DeAngelis, D. L.; Mooij, W. M., Inducible defences and the paradox of enrichment, Oikos, 105, 471-480 (2004)
[6] Kondoh, M., Foraging adaptation and the relationship between food-web complexity and stability, Science, 299, 1388-1391 (2003)
[7] Turchin, P., (Complex Population Dynamics. A Theoretical/Empirical Synthesis. Complex Population Dynamics. A Theoretical/Empirical Synthesis, Monogr. Population Biol., vol. 35 (2003), Princeton University Press: Princeton University Press Princeton, NJ) · Zbl 1062.92077
[8] Freedman, H. I., Deterministic Mathematical Models in Population Ecology (1980), Marcel Dekker · Zbl 0448.92023
[9] Freedman, H. I.; Wolkowicz, G. S.K., Predator-prey systems with group defence: The paradox of enrichment revisited, Bull. Math. Biol., 8, 493-508 (1986) · Zbl 0612.92017
[10] Dai, G.; Tang, M., Coexistence region and global dynamics of a harvested predator-prey system, SIAM J. Appl. Math., 58, 1, 193-210 (1998) · Zbl 0916.34034
[11] McGehee, E. A.; Schutt, N.; Vasquez, D. A.; Peacock-Lopez, E., Bifurcations and temporal and spatial patterns of a modified Lotka-Voltera model, Int. J. Bifurcation Chaos Appl. Sci. Eng., 18, 2223-2248 (2008) · Zbl 1165.34363
[12] Das, T.; Mukherjee, R. N.; Chaudhari, K. S., Bioeconomic harvesting of a prey-predator fishery, J. Biol. Dyn., 3, 447-462 (2009) · Zbl 1342.91026
[13] Xiao, D.; Ruan, S., Bogdanov-Takens bifurcations in predator-prey systems with constant rate harvesting, Fields Inst. Commun., 21, 493-506 (1999) · Zbl 0917.34029
[14] Haque, M., A detailed study of the Beddington-DeAngelis predator-prey model, Math. Biosci., 234, 116 (2011) · Zbl 1402.92345
[15] Leard, B.; Lewis, C.; Rebaza, J., Dynamics of ratio-dependent predator-prey models with non-constant harvesting, Discrete Contin. Dyn. Syst. Ser. S, 1, 2, 303-315 (2008) · Zbl 1151.37062
[16] Lenzini, P.; Rebaza, J., Non-constant predator harvesting on ratio-dependent predator-prey models, Appl. Math. Sci., 4, 16, 791-803 (2010) · Zbl 1189.37098
[17] Peng, G. J.; Jiang, Y. L.; Li, C. P., Bifurcations of a Holling-type II predator-prey system with constant rate harvesting, Int. J. Bifurcation Chaos Appl. Sci. Eng., 19, 2499-2514 (2009) · Zbl 1175.34062
[18] Sen, M.; Banerjee, M.; Morozov, A., Bifurcation analysis of a ratio-dependent prey-predator model with the Allee effect, Ecol. Complex. (2012)
[19] Li, Y.; Xiao, D., Bifurcations of a predator-prey system of Holling and Leslie types, Chaos Solitons Fractals, 34, 606-620 (2007) · Zbl 1156.34029
[20] Lin, C. M.; Ho, C. P., Local and global stability for a predator-prey model of modified Leslie-Gower and Holling-type II with time-delay, Tunghai, Science, 8, 33-61 (2006)
[21] Zhang, N.; Chen, F.; Su, Q.; Wu, T., Dynamic behaviors of a harvesting Leslie-Gower predator-prey model, Discrete Dyn. Nat. Soc., 2011 (2011) · Zbl 1213.37129
[22] Zhu, C. R.; Lan, K. Q., Phase portraits, Hopf-bifurcations and limit cycles of Leslie-Gower predator-prey systems with harvesting rates, Discrete Contin. Dyn. Syst. Ser. B, 14, 289-306 (2010) · Zbl 1201.34065
[24] Song, X. Y.; Li, Y. F., Dynamic behaviors of the periodic predator-prey model with modified Leslie-Gower Holling-type II schemes and impulsive effect, Nonlinear Anal. RWA, 9, 64-79 (2008) · Zbl 1142.34031
[25] Aziz-Alaoui, M. A.; Daher Okiye, M., Boundedness and global stability for a predator-prey model with modified Leslie-Gower and Holling-type II schemes, Appl. Math. Lett., 16, 7, 1069-1075 (2003) · Zbl 1063.34044
[26] Du, Y.; Peng, R.; Wang, M., Effect of a protection zone in the diffusive Leslie predator-prey model, J. Differential Equations, 246, 10, 3932-3956 (2009) · Zbl 1168.35444
[27] Zhu, Y.; Wang, K., Existence and global attractivity of positive periodic solutions for a predator-prey model with modified Leslie-Gower Holling-type II schemes, J. Math. Anal. Appl., 384, 400-408 (2011) · Zbl 1232.34077
[28] Ji, C.; Jiang, D.; Shi, N., Analysis of a predator-prey model with modified Leslie-Gower and Holling-type II schemes with stochastic perturbation, J. Math. Anal. Appl., 359, 482-498 (2009) · Zbl 1190.34064
[29] Ji, C.; Jiang, D.; Shi, N., A note on a predator-prey model with modified Leslie-Gower and Holling-type II schemes with stochastic perturbation, J. Math. Anal. Appl., 377, 1, 435-440 (2011) · Zbl 1216.34040
[30] Clark, C. W., Mathematical models in the economics of renewable resources, SIAM Rev., 21, 81-99 (1979) · Zbl 0401.90028
[31] Krishna, S. V.; Srinivasu, P. D.N.; Kaymackcalan, B., Conservation of an ecosystem through optimal taxation, Bull. Math. Biol., 60, 569-584 (1998) · Zbl 1053.92521
[32] Chen, F. D., On a nonlinear non-autonomous predator-prey model with diffusion and distributed delay, J. Comput. Appl. Math., 180, 1, 33-49 (2005) · Zbl 1061.92058
[33] Pal, P. J.; Sarwardi, S.; Saha, T.; Mandal, P. K., Mean square stability in a modified Leslie-Gower and holling-typeII predator-prey model, J. Appl. Math. Inform., 29, 3-4, 781-802 (2011) · Zbl 1235.34148
[34] Perko, L., Differential Equations and Dynamical Systems (1996), Springer: Springer New York · Zbl 0854.34001
[35] Xiao, D.; Jennings, L., Bifurcations of a ratio-dependent predatorprey system with constant rate harvesting, SIAM J. Appl. Math., 65, 737-753 (2005) · Zbl 1094.34024
[36] Haque, M., Ratio-dependent predator-prey models of interacting populations, Bull. Math. Biol., 71, 430-452 (2009) · Zbl 1170.92027
[37] Kuznetsov, A. Y., Elements of Applied Bifurcation Theory, Appl. Math. Sci (2004), Springer-Verlag: Springer-Verlag New York, p. 112 · Zbl 1082.37002
[38] Lai, X.; Liu, S.; Lin, R., Rich dynamical behaviours for predator-prey model with weak Allee effect, Appl. Anal., 8, 89, 1271-1292 (2010) · Zbl 1193.92083
[39] Chow, S. N.; Hale, J. K., Methods of Bifurcation Theory, Tim Clutton-Brock Grundlehren Mathematischen Wissenschaften (1983), Springer-Verlag: Springer-Verlag New York, Berlin, p. 251
[40] Barnes, B.; Sidhu, H., Plant-herbivore models where more grass means fewer grazers, Bull. Math. Biol., 67, 33-55 (2005) · Zbl 1334.92441
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.